2013, 7(1): 119-133. doi: 10.3934/jmd.2013.7.119

Remarks on quantum ergodicity

1. 

Laboratoire Paul Painlevé (UMR CNRS 8524), UFR de Mathématiques, Université Lille 1, 59655 Villeneuve d’Ascq Cedex, France

Received  October 2012 Revised  January 2013 Published  May 2013

We prove a generalized version of the Quantum Ergodicity Theorem on smooth compact Riemannian manifolds without boundary. We apply it to prove some asymptotic properties on the distribution of typical eigenfunctions of the Laplacian in geometric situations in which the Liouville measure is not (or not known to be) ergodic.
Citation: Gabriel Rivière. Remarks on quantum ergodicity. Journal of Modern Dynamics, 2013, 7 (1) : 119-133. doi: 10.3934/jmd.2013.7.119
References:
[1]

L. Barreira and Y. Pesin, Smooth ergodic theory and nonuniformly hyperbolic dynamics,, in, (2006), 57. doi: 10.1016/S1874-575X(06)80027-5.

[2]

M. V. Berry, Regular and irregular semiclassical wavefunctions,, J. Phys. A: Math. Gen., 10 (1977), 2083. doi: 10.1088/0305-4470/10/12/016.

[3]

N. Burq, Mesures semi-classiques et mesures de défaut,, Séminaire Bourbaki, 245 (1997), 167.

[4]

Y. Colin de Verdière, Ergodicité et fonctions propres du Laplacien,, Comm. in Math. Phys., 102 (1985), 497. doi: 10.1007/BF01209296.

[5]

V. Donnay, Geodesic flow on the two-sphere. I. Positive measure entropy,, Ergodic Theory Dynam. Systems, 8 (1988), 531. doi: 10.1017/S0143385700004685.

[6]

M. Einsiedler and T. Ward, "Ergodic Theory with a View Towards Number Theory,", Graduate Texts in Mathematics, 259 (2011). doi: 10.1007/978-0-85729-021-2.

[7]

J. Galkowski, Quantum ergodicity for a class of mixed systems,, to appear in J. of Spectral Theory, (2012).

[8]

P. Gérard, Microlocal defect measures,, CPDE, 16 (1991), 1761. doi: 10.1080/03605309108820822.

[9]

B. Gutkin, Note on converse quantum ergodicity,, Proc. AMS, 137 (2009), 2795. doi: 10.1090/S0002-9939-09-09849-9.

[10]

J. Marklof and S. O'Keefe, Weyl's law and quantum ergodicity for maps with divided phase space,, With an appendix by S. Zelditch, 18 (2005), 277. doi: 10.1088/0951-7715/18/1/015.

[11]

J. Marklof and Z. Rudnick, Almost all eigenfunctions of a rational polygon are uniformly distributed,, Journal of Spectral Theory, 2 (2012), 107. doi: 10.4171/JST/23.

[12]

I. C. Percival, Regular and irregular spectra,, J. Phys. B: At. Mol. Opt. Phys., 6 (1973).

[13]

Y. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory,, (Russian) Uspehi Mat. Nauk, 32 (1977), 55.

[14]

R. Schubert, "Semiclassical Localization in Phase Space,", Ph.D Thesis, (2001).

[15]

L. Schwartz, "Théorie des Distributions,", (French) Publications de l'Institut de Mathématique de l'Université de Strasbourg, (1966).

[16]

A. Šnirel'man, Ergodic properties of eigenfunctions,, Usp. Math. Nauk., 29 (1974), 181.

[17]

A. Šnirel'man, Asymptotic properties of eigenfunctions in the regions of chaotic motion,, Addendum to, (1993).

[18]

J. Sjöstrand, Asymptotic distribution of eigenfrequencies for damped wave equations,, Publ. RIMS, 36 (2000), 573. doi: 10.2977/prims/1195142811.

[19]

M. Taylor, "Pseudodifferential Operators,", Princeton Mathematical Series, 34 (1981).

[20]

F. Trèves, "Topological Vector Spaces, Distributions and Kernels,", Academic Press, (1967).

[21]

S. Zelditch, Uniform distribution of the eigenfunctions on compact hyperbolic surfaces,, Duke Math. Jour., 55 (1987), 919. doi: 10.1215/S0012-7094-87-05546-3.

[22]

S. Zelditch, Quantum ergodicity on the sphere,, Comm. in Mat. Phys., 146 (1992), 61. doi: 10.1007/BF02099207.

[23]

S. Zelditch, Recent developments in mathematical quantum chaos,, in, (2010), 115.

[24]

S. Zelditch, Random orthonormal bases of spaces of high dimension,, \arXiv{1210.2069}, (2012).

[25]

M. Zworski, "Semiclassical Analysis,", Graduate Studies in Mathematics, 138 (2012).

show all references

References:
[1]

L. Barreira and Y. Pesin, Smooth ergodic theory and nonuniformly hyperbolic dynamics,, in, (2006), 57. doi: 10.1016/S1874-575X(06)80027-5.

[2]

M. V. Berry, Regular and irregular semiclassical wavefunctions,, J. Phys. A: Math. Gen., 10 (1977), 2083. doi: 10.1088/0305-4470/10/12/016.

[3]

N. Burq, Mesures semi-classiques et mesures de défaut,, Séminaire Bourbaki, 245 (1997), 167.

[4]

Y. Colin de Verdière, Ergodicité et fonctions propres du Laplacien,, Comm. in Math. Phys., 102 (1985), 497. doi: 10.1007/BF01209296.

[5]

V. Donnay, Geodesic flow on the two-sphere. I. Positive measure entropy,, Ergodic Theory Dynam. Systems, 8 (1988), 531. doi: 10.1017/S0143385700004685.

[6]

M. Einsiedler and T. Ward, "Ergodic Theory with a View Towards Number Theory,", Graduate Texts in Mathematics, 259 (2011). doi: 10.1007/978-0-85729-021-2.

[7]

J. Galkowski, Quantum ergodicity for a class of mixed systems,, to appear in J. of Spectral Theory, (2012).

[8]

P. Gérard, Microlocal defect measures,, CPDE, 16 (1991), 1761. doi: 10.1080/03605309108820822.

[9]

B. Gutkin, Note on converse quantum ergodicity,, Proc. AMS, 137 (2009), 2795. doi: 10.1090/S0002-9939-09-09849-9.

[10]

J. Marklof and S. O'Keefe, Weyl's law and quantum ergodicity for maps with divided phase space,, With an appendix by S. Zelditch, 18 (2005), 277. doi: 10.1088/0951-7715/18/1/015.

[11]

J. Marklof and Z. Rudnick, Almost all eigenfunctions of a rational polygon are uniformly distributed,, Journal of Spectral Theory, 2 (2012), 107. doi: 10.4171/JST/23.

[12]

I. C. Percival, Regular and irregular spectra,, J. Phys. B: At. Mol. Opt. Phys., 6 (1973).

[13]

Y. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory,, (Russian) Uspehi Mat. Nauk, 32 (1977), 55.

[14]

R. Schubert, "Semiclassical Localization in Phase Space,", Ph.D Thesis, (2001).

[15]

L. Schwartz, "Théorie des Distributions,", (French) Publications de l'Institut de Mathématique de l'Université de Strasbourg, (1966).

[16]

A. Šnirel'man, Ergodic properties of eigenfunctions,, Usp. Math. Nauk., 29 (1974), 181.

[17]

A. Šnirel'man, Asymptotic properties of eigenfunctions in the regions of chaotic motion,, Addendum to, (1993).

[18]

J. Sjöstrand, Asymptotic distribution of eigenfrequencies for damped wave equations,, Publ. RIMS, 36 (2000), 573. doi: 10.2977/prims/1195142811.

[19]

M. Taylor, "Pseudodifferential Operators,", Princeton Mathematical Series, 34 (1981).

[20]

F. Trèves, "Topological Vector Spaces, Distributions and Kernels,", Academic Press, (1967).

[21]

S. Zelditch, Uniform distribution of the eigenfunctions on compact hyperbolic surfaces,, Duke Math. Jour., 55 (1987), 919. doi: 10.1215/S0012-7094-87-05546-3.

[22]

S. Zelditch, Quantum ergodicity on the sphere,, Comm. in Mat. Phys., 146 (1992), 61. doi: 10.1007/BF02099207.

[23]

S. Zelditch, Recent developments in mathematical quantum chaos,, in, (2010), 115.

[24]

S. Zelditch, Random orthonormal bases of spaces of high dimension,, \arXiv{1210.2069}, (2012).

[25]

M. Zworski, "Semiclassical Analysis,", Graduate Studies in Mathematics, 138 (2012).

[1]

Dubi Kelmer. Quantum ergodicity for products of hyperbolic planes. Journal of Modern Dynamics, 2008, 2 (2) : 287-313. doi: 10.3934/jmd.2008.2.287

[2]

Zheng Yin, Ercai Chen. Conditional variational principle for the irregular set in some nonuniformly hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6581-6597. doi: 10.3934/dcds.2016085

[3]

Dmitry Dolgopyat. The work of Federico Rodriguez Hertz on ergodicity of dynamical systems. Journal of Modern Dynamics, 2016, 10: 175-189. doi: 10.3934/jmd.2016.10.175

[4]

Denis de Carvalho Braga, Luis Fernando Mello, Carmen Rocşoreanu, Mihaela Sterpu. Lyapunov coefficients for non-symmetrically coupled identical dynamical systems. Application to coupled advertising models. Discrete & Continuous Dynamical Systems - B, 2009, 11 (3) : 785-803. doi: 10.3934/dcdsb.2009.11.785

[5]

Bernd Kawohl, Friedemann Schuricht. First eigenfunctions of the 1-Laplacian are viscosity solutions. Communications on Pure & Applied Analysis, 2015, 14 (1) : 329-339. doi: 10.3934/cpaa.2015.14.329

[6]

Gary Froyland. On Ulam approximation of the isolated spectrum and eigenfunctions of hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2007, 17 (3) : 671-689. doi: 10.3934/dcds.2007.17.671

[7]

Luis Barreira, Claudia Valls. Existence of stable manifolds for nonuniformly hyperbolic $c^1$ dynamics. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 307-327. doi: 10.3934/dcds.2006.16.307

[8]

F. Rodriguez Hertz, M. A. Rodriguez Hertz, A. Tahzibi and R. Ures. A criterion for ergodicity for non-uniformly hyperbolic diffeomorphisms. Electronic Research Announcements, 2007, 14: 74-81. doi: 10.3934/era.2007.14.74

[9]

Mohammadreza Molaei. Hyperbolic dynamics of discrete dynamical systems on pseudo-riemannian manifolds. Electronic Research Announcements, 2018, 25: 8-15. doi: 10.3934/era.2018.25.002

[10]

P. Adda, J. L. Dimi, A. Iggidir, J. C. Kamgang, G. Sallet, J. J. Tewa. General models of host-parasite systems. Global analysis. Discrete & Continuous Dynamical Systems - B, 2007, 8 (1) : 1-17. doi: 10.3934/dcdsb.2007.8.1

[11]

Anatole Katok, Federico Rodriguez Hertz. Measure and cocycle rigidity for certain nonuniformly hyperbolic actions of higher-rank abelian groups. Journal of Modern Dynamics, 2010, 4 (3) : 487-515. doi: 10.3934/jmd.2010.4.487

[12]

Ruikuan Liu, Tian Ma, Shouhong Wang, Jiayan Yang. Thermodynamical potentials of classical and quantum systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-38. doi: 10.3934/dcdsb.2018214

[13]

Keith Burns, Dmitry Dolgopyat, Yakov Pesin, Mark Pollicott. Stable ergodicity for partially hyperbolic attractors with negative central exponents. Journal of Modern Dynamics, 2008, 2 (1) : 63-81. doi: 10.3934/jmd.2008.2.63

[14]

C.P. Walkden. Stable ergodicity of skew products of one-dimensional hyperbolic flows. Discrete & Continuous Dynamical Systems - A, 1999, 5 (4) : 897-904. doi: 10.3934/dcds.1999.5.897

[15]

Carlos H. Vásquez. Stable ergodicity for partially hyperbolic attractors with positive central Lyapunov exponents. Journal of Modern Dynamics, 2009, 3 (2) : 233-251. doi: 10.3934/jmd.2009.3.233

[16]

Nicolai T. A. Haydn, Kasia Wasilewska. Limiting distribution and error terms for the number of visits to balls in non-uniformly hyperbolic dynamical systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2585-2611. doi: 10.3934/dcds.2016.36.2585

[17]

Yuri Kifer. Another proof of the averaging principle for fully coupled dynamical systems with hyperbolic fast motions. Discrete & Continuous Dynamical Systems - A, 2005, 13 (5) : 1187-1201. doi: 10.3934/dcds.2005.13.1187

[18]

David Burguet, Todd Fisher. Symbolic extensionsfor partially hyperbolic dynamical systems with 2-dimensional center bundle. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2253-2270. doi: 10.3934/dcds.2013.33.2253

[19]

Susanna Terracini, Juncheng Wei. DCDS-A Special Volume Qualitative properties of solutions of nonlinear elliptic equations and systems. Preface. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : i-ii. doi: 10.3934/dcds.2014.34.6i

[20]

Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅰ: Dirichlet and Neumann boundary conditions. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2357-2376. doi: 10.3934/cpaa.2017116

2017 Impact Factor: 0.425

Metrics

  • PDF downloads (2)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]